Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2007, 5:04 PM MST for Mohave County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 5:04 PM MST (00:04 UTC)
- Expired
- Jul 28, 2007, 5:30 PM MST
- In force
- 26 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 77 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 290004 SVRVEF AZC015-290045- /O.NEW.KVEF.SV.W.0012.070729T0004Z-070729T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 504 PM MST SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 545 PM MST. * AT 457 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PIPE SPRING NATIONAL MONUMENT...OR ABOUT 13 MILES SOUTHWEST OF KANAB...AND WAS MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PIPE SPRING NATIONAL MONUMENT AROUND 540 PM MST... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3699 11259 3703 11281 3679 11292 3673 11262 $$ PIERCE
1 follow-up statement
000 WWUS55 KVEF 290030 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 529 PM PDT SAT JUL 28 2007 AZC015-290039- /O.CAN.KVEF.SV.W.0012.000000T0000Z-070729T0045Z/ MOHAVE AZ- 529 PM MST SAT JUL 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOHAVE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS NEAR PIPE SPRINGS NATIONAL MONUMENT HAS WEAKENED. THERE IS NO LONGER A THREAT FOR LARGE HAIL. LAT...LON 3699 11259 3703 11281 3679 11292 3673 112 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:38 PM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 28, 1:38 PM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 138 PM PDT SAT JUL 28 2007 .SYNOPSIS...THE MOIST AND UNSTABLE AIRMASS WILL CONTINUE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FOR THE NEXT SEVERAL DAYS. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. THE UPPER LEVEL HIGH THAT IS CENTERED OVER SOUTHERN NEVADA WILL BEGIN TO MOVE NORTHEAST TONIGHT THROUGH SUNDAY NIGHT. THIS WILL CONTINUE TO ALLOW MONSOON MOISTURE FROM THE SOUTHEAST TO CONTINUE ACROSS THE FORECAST AREA. SEVERAL LOCATIONS ACROSS MOHAVE COUNTY...EASTERN CLARK COUNTY...AND SOUTHEAST SAN BERNARDINO COUNTY HAVE RECEIVED RAIN THE LAST SEVERAL DAYS AND IT APPEARS THIS TREND WILL CONTINUE THROUGH THE WEEKEND. MADE VERY LITTLE CHANCES TO THE CURRENT GRIDS THROUGH SUNDAY NIGHT. .LONG TERM...MADE FEW CHANGES TO THE FORECAST MONDAY MORNING THROUGH WEDNESDAY MORNING...AND NO CHANGES BEYOND THAT. BUMPED POPS UP ANOTHER NOTCH IN MOHAVE COUNTY FOR MONDAY AFTERNOON AND EVENING AS THE HIGH BEGINS TO MOVE AWAY AND SOUTHEAST FLOW RETURNS...AND TWEAKED TEMPERATURES A LITTLE. && .AVIATION...FOR MCCARRAN...THERE IS AN INTERESTING SETUP THIS EVENING. IF...AND THIS IS A BIG IF...THUNDERSTORMS WERE TO DEVELOP AND ORGANIZE OVER LINCOLN COUNTY...THE OVERALL FLOW PATTERN IS FAVORABLE FOR THE ORGANIZED STORM COMPLEX /OR AT LEAST AN OUTFLOW BOUNDARY/ TO MOVE THROUGH THE LAS VEGAS VALLEY FROM THE NORTH. IF THIS WERE TO OCCUR...THERE WOULD BE A PERIOD OF STRONG NORTHEAST WINDS AT MCCARRAN...POSSIBLY ACCOMPANIED BY THUNDER AND/OR RAIN. THE MOST LIKELY TIME OF OCCURRENCE WOULD BE BETWEEN 03Z AND 06Z...AND THE PROBABILITY OF OCCURRENCE IS ABOUT 20-30 PERCENT. IF THIS DOES NOT OCCUR...WINDS ARE EXPECTED TO BE LIGHT THROUGH THE AFTERNOON BEFORE SWITCHING TO THE SOUTH OR SOUTHWEST AT 10 KNOTS OR LESS AROUND SUNSET. THERE WILL BE THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING OVER THE SPRING MOUNTAINS...WHICH COULD IMPACT DEPARTURES FROM RUNWAY 25. THERE WILL ALSO BE SCATTERED STORMS IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS...AND A FEW STORMS IN THE DAGGETT CORRIDOR CANNOT BE RULED OUT. EXPECT SCATTERED STORMS IN ABOUT THE SAME AREAS AGAIN TOMORROW...WITH SOME INCREASE IN COVERAGE ON MONDAY...ESPECIALLY IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED IN THE AFTERNOONS AND EVENINGS TODAY AND SUNDAY...WITH SOME INCREASE IN COVERAGE EXPECTED ON MONDAY. OUTSIDE OF STORMS...WINDS WILL GENERALLY BE 15 KNOTS OR LESS. && .HYDROLOGY...SEVERAL LOCATIONS ACROSS THE EASTERN PART OF THE FORECAST AREA...ESPECIALLY MOHAVE COUNTY...EXTREME EASTERN CLARK COUNTY...AND SOUTHEAST SAN BERNARDINO COUNTY HAVE HAD SEVERAL DAYS OF THUNDERSTORMS...AND THIS TREND WILL CONTINUE THROUGH AT LEAST MONDAY. WITH THE SLOW MOVEMENT OF THE STORMS...HEAVY RAINS WILL CONTINUE TO BE ASSOCIATED WITH THE THUNDERSTORMS AND EXPECT FLASH FLOODING FOR NORMALLY PRONE AREAS. HAVE RECEIVED REPORTS THAT SOME LOCATIONS DOWNSTREAM FROM YESTERDAY/S HEAVY RAINS ARE STILL EXPERIENCING WATER RUNNING THROUGH WASHES AND LOW WATER CROSSING BEING CLOSED. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THE EASTERN PART OF THE FORECAST AREA THROUGH 9 PM TONIGHT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR NVZ021. AZ...FLASH FLOOD WATCH UNTIL 9 PM MST THIS EVENING FOR AZZ001>003-036. CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR CAZ525>527. && 81/MORGAN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 28, 6:38 AM MST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 638 AM PDT SAT JUL 28 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-291300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 638 AM PDT SAT JUL 28 2007 /638 AM MST SAT JUL 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP THIS EVENING ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY CALIFORNIA AS DEEP MONSOONAL MOISTURE AND UNSTABLE AIR REMAIN IN PLACE. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE ISOLATED FLASH FLOODING ALTHOUGH THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS AND HAIL WITH A FEW THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST SUNDAY AND AN INCREASING SOUTHEAST FLOW WILL BRING ADDITIONAL MONSOONAL MOISTURE INTO THE REGION EARLY IN THE COMING WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE. ISOLATED FLASH FLOODING WILL REMAIN THE MAIN THREAT WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:52 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 38 min |
| Jul 28, 6:42 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 63 min |
| Jul 28, 7:44 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Jul 29, 3:14 AM MST | Flash Flood Watch | VEF | Mohave | 17 hr |
| Jul 29, 2:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Jul 29, 2:40 PM MST | Flash Flood Warning | VEF | Mohave | 110 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.